Please help what do I do dose reduced from 175mcg to 25mcg
I had reduced my levo reduced from 175mcg to 25mcg and I was diagnosed hypothyroid in 2011 what do I do please thank you
TSH 4.90 (0.2 - 4.2)
FREE T4 14.5 (12 - 22)
FREE T3 3.3 (3.1 - 6.8)
The aim, once diagnosed is a TSH of 1 or lower with a Free T4 and Free T3 in the upper part of the range and your TSH is too high, with FT4 and FT3 at the bottom of the range. Your body cannot function without T3 and our heart and brain in particular need the most.
Contact your GP and ask for an immediate increase as you've taken advice from the NHS Choices for help/advice and you have to get FT4 and FT3 towards the upper part of the range. Tell him he is putting everything in your body at risk of more ill-health and must increase by 25mcg every six weeks until TSH is 1 with FT4 and FT3 in the upper part of the range.
Also ask him to check B12, Vit D, iron, ferritin and folate. Everything has to be optimum.
Levothyroxine is T4. T4 has to convert to T3. T3 is the only Active thyroid hormone and is needed in our millions of T3 receptor cells.
I am not medically qualified and by the posts we've had in these past few days, I don't think that the professionals are either, but many of the members know more than most.
I hope you feel better soon. He will have to increase your dose gradually if you've been on the reduced dose for a period of time. If it is only for a week or two I think you could begin on your original dose. Or increase as you think best.
Ok GP doesn't know about dose reduction so I don't know how I'm going to explain thanks
Who reduced your dose? Who prescribes for you?
My Goodness - the endo! Well I would tell your GP that he's made such a reduction and hope he has some sense and increases your dose but may not as Endos are supposed to know better.
If not phone and leave a message for Endocrinologist and say you are very unwell since your dose reduction and that both FT4 and FT3 are at the bottom of the range and you need to increase your dose to bring your TSH to 1 or lower and FT4 and FT3 have to be increased.
If you got your own private tests, tell him you were forced to do so as you felt desperately unwell.
Were these results taken before or after you reduced your dose?
These results show you are undermedicated and need to increase your levothyroxine dose.
Levothyroxine should be altered only by 25mcg or you will feel ill. Increase your dose by 25mcg and retest in 6 weeks then increase again and so on until your TSH is around 1 which is where most people feel well.
May I ask why you were advised to reduce your dose?
After reduction of dose and I was advised to reduce dose because of weight loss and tremor
What were your results that prompted the Endo to instruct you to reduce your dose?
May I ask whether you always get the same type of levothyroxine or does your pharmacy swap you between various types?
TSH 0.03 same range
FT4 20.9 same range
FT3 4.0 same range
I have been getting the same brand of levo since August 2017 which is Teva
Did you feel better on the previous levo than you do on Teva.
It could be Teva so go back to your pharmacist and ask to be provided with the one you had before.
Sometimes its the fillers/binders which affect us.
We have had quite a few on the post about Teva and apparently there has been a change in the forumlation.
TSH 0.03 (0.2 - 4.2) Your TSH is low but this is not a problem if FT4 and FT3 are in range (which they are). It indicates that you are well replaced on thyroid hormone. TSH is a pituitary hormone. When low in thyroid hormone the pituitary gland signals the thyroid to produce more hormone and TSH rises.
FREE T4 20.9 (12 - 22) FT4 is clearly in range. It's best in the top third of the range which it is.
FREE T3 4.0 (3.1 - 6.8) FT3 is low in range but still in range. It's also best in the top third of the range so this shows you are not overmedicated.
I'm not sure why your Endo reduced your dose on the basis of these results because FT3 and FT4 are in range. If you were overmedicated your FT3 would have been high and above range.
Do you have any antibodies test results? They would be TPO or thyroid peroxidase and TgAb or thyroglobulin antibodies.
If you were losing weight and trembling you may have had a temporary flare up of thyroid hormone which can happen with Hashimotos thyroiditis. You can only confirm this by knowing whether you have antibodies or not.
Reducing your meds by 25mcg and retesting in 6 weeks if you have antibodies might have been a good idea but reducing by 100mcgs was bound to make you feel unwell.
Perhaps your Endo just saw your low TSH and panicked as doctors do?
Just noticed you've been swapped between levo brands and yes, it could be the TEVA. Lots of people have had problems with it.
I don't find levothyroxine interchangeable and lots of people don't.
TPO antibodies 672 (<34)
TG antibodies 288.3 (<115)
Ok, so you have Hashimotos thyroiditis. This means your thyroid levels can fluctuate with antibodies activity. However, your results were in range so you may have had a Hashi flare up which temporarily caused low TSH but it will correct itself so just a small dose decrease of 25mcg if you were feeling unwell would be sensible then retest in 6 weeks and adjust again if needed.
I would also switch back to your old levothyroxine if you felt better then. TEVA may not suit you.
Thyroid UK’s website information on Hashimotos
You antibodies are very high, this is Hashimoto's, (also known by medics here in UK more commonly as autoimmune thyroid disease).
About 90% of all hypothyroidism in Uk is due to Hashimoto's
Your endo was probably a Diabetes specialist, certainly didn't know much about Hashimoto's
Loads of people on here have had terrible reaction to Teva
See this link
Essential to test vitamin D, folate, ferritin and B12.
Always get actual results and ranges. Post results when you have them, members can advise
Hashimoto's affects the gut and leads to low stomach acid and then low vitamin levels
Low vitamin levels affect Thyroid hormone working
Poor gut function can lead leaky gut (literally holes in gut wall) this can cause food intolerances. Most common by far is gluten
According to Izabella Wentz the Thyroid Pharmacist approx 5% with Hashimoto's are coeliac, but over 80% find gluten free diet helps significantly. Either due to direct gluten intolerance (no test available) or due to leaky gut and gluten causing molecular mimicry (see Amy Myers link)
But don't be surprised that GP or endo never mention gut, gluten or low vitamins. Hashimoto's is very poorly understood
Changing to a strictly gluten free diet may help reduce symptoms, help gut heal and slowly lower TPO antibodies
Ask GP for coeliac blood test first
Coeliac is common reason for weight loss
Typical post shows Low vitamins causing low TSH high FT4
December with Free T4 14.8 (12 - 22) TSH 4.88 (0.2 - 4.2) I was on 25mcg Levo reduced from 175mcg. So I am...
New member Diagnosed primary hypothyroid 2010 Symptoms - numbness and tingling, cramps, tiredness, balance...
they were TSH 0.03 (0.2 - 4.2) FT4 21.1 (12 - 22) FT3 4.2 (3.1 - 6.8) November 2017 on 175mcg they were...